New York, 2013Damaging Wind in New York, July 18, 2013
July 18, 2013 · NWS BUF · 1 event in 1 county or zone
Scattered thunderstorms developed during the afternoon hours. An isolated thunderstorm over Monroe County produced damaging winds which downed trees and power lines in the Town of Greece.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon hours. An isolated thunderstorm over Monroe County produced damaging winds which downed trees and power lines in the Town of Greece.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 18, 10:21 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 18, 10:21 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1121 AM EDT THU JUL 18 2013
.SYNOPSIS...
HIGH PRESSURE DRAPED FROM THE OHIO VALLEY TO THE VIRGINIAS WILL
MAINTAIN HOT AND HUMID CONDITIONS TODAY AND FRIDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BLOSSOM WITH AFTERNOON HEATING BOTH
DAYS...WITH AN ISOLATED STORM OR TWO POSSIBLY PRODUCING SOME GUSTY
WINDS. AN APPROACHING COLD FRONT WILL THEN BRING A GREATER RISK OF
SHOWERS AND THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY...WITH MORE
COMFORTABLE CONDITIONS FOLLOWING BEHIND THE FRONT FOR SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 15Z...REGIONAL SURFACE OBS SHOW TEMPERATURES CLIMBING RAPIDLY
WITH INCREASING DAYTIME HEATING...WITH MANY LOCATIONS ACROSS THE
NIAGARA FRONTIER/GENESEE VALLEY/FINGER LAKES ALREADY SEEING READINGS
IN THE MID TO UPPER 80S. AT THE SAME TIME...SURFACE DEWPOINTS REMAIN
FIRMLY ANCHORED IN THE MID 70S ACROSS MUCH OF THE AREA WITH NO REAL
SIGN OF LOWERING WITH DAYTIME MIXING...MUCH LIKE WHAT OCCURRED
YESTERDAY.
A PERUSAL OF THE 12Z KBUF SOUNDING SHOWS A VERY MOIST ATMOSPHERE UP
THROUGH 700 MB...ONE THAT IS EVEN MORE MOIST WHEN COMPARED TO OUR
SOUNDING FROM YESTERDAY MORNING. THIS WILL MAKE IT EVEN MORE
DIFFICULT FOR OUR OPPRESSIVE DEWPOINTS TO LOWER WITH DIURNAL
MIXING...THUS WE SHOULD SEE THESE GENERALLY REMAIN IN THE LOWER TO
MID 70S...SIMILAR TO YESTERDAY. AT THE SAME TIME...THE SOUNDING DATA
ALSO SHOWS THAT 850 MB TEMPS HAVE REMAINED IN THE VICINITY OF
19Z...CONFIRMING THE MORE RECENT 06Z RUNS OF THE NAM/GFS WHICH HAVE
KEPT TEMPS ALOFT SIMILAR TO YESTERDAY'S LEVELS...RATHER THAN A
DEGREE OR TWO COOLER AS PREVIOUSLY ADVERTISED YESTERDAY AFTERNOON.
ADDING ALL OF THE ABOVE UP...IT APPEARS THAT WE WILL AGAIN SEE
TEMPERATURES /UPPER 80S-LOW 90S/ AND DEWPOINTS /LOW-MID 70S/
SUPPORTIVE OF APPARENT TEMPERATURES REACHING HEAT ADVISORY CRITERIA
FROM THE NIAGARA FRONTIER EASTWARD ACROSS THE GENESEE VALLEY/FINGER
LAKES TO OSWEGO COUNTY THIS AFTERNOON...AND AS SUCH HAVE HOISTED A
HEAT ADVISORY FOR THESE AREAS. ELSEWHERE...SLIGHTLY COOLER TEMPS AND
LOWER DEWPOINTS WILL KEEP APPARENT TEMPS LARGELY BELOW ADVISORY
LEVELS...THOUGH IT WILL STILL BE PLENTY UNCOMFORTABLY HOT AND HUMID.
WITH RESPECT TO CONVECTIVE POTENTIAL...AT THE MOMENT ALL IS QUIET
ACROSS WESTERN AND NORTH CENTRAL NEW YORK...HOWEVER INSTABILITY IS
RAPIDLY INCREASING WITH DAYTIME HEATING...WITH SBCAPES BETWEEN
3000-5000 J/KG ALREADY NOTED ACROSS MUCH OF THE AREA. WITH CONTINUED
HEATING AND ADDITIONAL DESTABILIZATION...THIS WILL LEAD TO THE
REDEVELOPMENT OF MORE ISOLATED TO SCATTERED CONVECTION ALONG LAKE
BREEZE BOUNDARIES AND TERRAIN-INDUCED CONVERGENCE ZONES BY EARLY
THIS AFTERNOON. LIKE YESTERDAY THOUGH...THE OVERALL COVERAGE OF THIS
SHOULD REMAIN RELATIVELY SPARSE SOUTH OF LAKE ONTARIO...ESPECIALLY
GIVEN THAT THE 12Z KBUF SOUNDING SHOWS SLIGHTLY WARMER TEMPS IN THE
700-600 MB LAYER COMPARED TO YESTERDAY.
ACROSS THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY...CONVECTIVE
COVERAGE MAY TURN OUT TO BE A BIT GREATER THIS AFTERNOON AS THIS
REGION LIES CLOSER TO THE BAROCLINIC ZONE TO OUR NORTH...AND
THEREFORE WILL BE SUBJECT TO THE INFLUENCE OF ANY WEAK SHORTWAVE
IMPULSES SLIDING EAST-SOUTHEAST WITHIN THE SOMEWHAT STRONGER
WESTERLY FLOW ALOFT. ONE SUCH WEAK IMPULSE IS CURRENTLY OVER
NORTHERN LAKE HURON AND IS CURRENTLY FORCING A CLUSTER OF CONVECTION
OVER GEORGIAN BAY...AND MAY WELL HELP TO KEY ADDITIONAL CONVECTIVE
DEVELOPMENT AS IT SLIDES ACROSS SOUTHERN ONTARIO AND INTO THE SAINT
LAWRENCE VALLEY THIS AFTERNOON AND EVENING. ACCORDINGLY...HAVE
PLACED OUR HIGHEST POPS /HIGH CHANCE/ ACROSS THIS REGION FOR THIS
AFTERNOON AND EVENING.
IN TERMS OF OVERALL SEVERE POTENTIAL...SPC CONTINUES TO HAVE MUCH OF
THE AREA WITHIN A SLIGHT RISK OF SEVERE STORMS TODAY...HOWEVER FEEL
THE BEST CHANCES OF THIS WILL BE ACROSS THE NORTH COUNTRY/SAINT
LAWRENCE VALLEY...WHICH WILL SEE THE BEST OVERALL /ALBEIT WEAK/
SYNOPTIC FORCING AND BEST OVERALL COMBINATION OF INSTABILITY/SHEAR
GIVEN THE STRONGER FLOW ALOFT ACROSS THIS REGION. FURTHER SOUTH...
WHILE AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT GIVEN THE
EXTREME AMOUNTS OF INSTABILITY EXPECTED...FEEL THAT WEAKER SHEAR AND
THE LACK OF A REAL SYNOPTIC TRIGGER WILL KEEP STORM COVERAGE AND
STRENGTH MORE LIMITED...MUCH LIKE WE SAW YESTERDAY AFTERNOON. IF ANY
SEVERE STORMS DO OCCUR...THE MAIN THREAT WOULD BE FOR STRONG WIND
GUSTS...WITH LARGE HAIL SUBSTANTIALLY LESS LIKELY GIVEN THE TROPICAL
NATURE OF THE ENVIRONMENT.
FOR TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TO WEAKEN WITH THE LOSS
OF DAYTIME HEATING. ACTIVITY WILL LIKELY LINGER LONGEST THROUGH THE
GENESEE VALLEY WHERE THE GREATEST INSTABILITY WILL REMAIN THROUGH
THE EVENING HOURS. ANOTHER VERY WARM AND MUGGY NIGHT IS EXPECTED
WITH OVERNIGHT LOWS SIMILAR AS PAST NIGHTS WITH LOWS IN THE 70S.
WITH THE PRESSURE GRADIENT SLIGHTLY STRONGER TONIGHT A SOUTHWEST
WIND SHOULD MAINTAIN ENOUGH MIXING TO LIMIT THE LOW STRATUS OFF THE
LAKES...THOUGH SOME PATCHES OF FOG ARE STILL POSSIBLE IN THE VALLEYS
OF THE SOUTHERN TIER.
LATER IN THE NIGHT A WARM FRONT WILL BRUSH BY SOUTHERN CANADA AHEAD
OF A SURFACE LOW THAT WILL BE ADVANCING TOWARDS JAMES BAY. AS THIS
WARM FRONT LIFTS NORTHWARD A FEW OVERNIGHT SHOWERS AND THUNDERSTORMS
WILL CROSS SOUTHERN ONTARIO...AND POSSIBLY SNEAK ACROSS THE BORDER
INTO THE NORTH COUNTRY.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
BIG CHANGES ARE ON THE WAY AS A POTENT UPPER LEVEL TROUGH DROPPING
OUT OF THE HIGH ARCTIC WILL DIP INTO EASTERN CANADA WHILE PUSHING A
STRONG COLD FRONT ACROSS THE NORTHEASTERN U.S. SATURDAY NIGHT. IN
THE MEANTIME HOWEVER...LOOK FOR ONE MORE DAY OF INTENSE HEAT AND
HUMIDITY ON FRIDAY AS THE REGION WILL REMAIN UNDER THE INFLUENCE
OF UPPER LEVEL RIDGING ALOFT ALONG WITH AN AMPLE SUPPLY OF MOIST
TROPICAL AIR COURTESY OF RETURN FLOW AROUND THE SUBTROPICAL HIGH
DOMINATING THE WESTERN ATLANTIC. TEMPERATURES WILL ONCE AGAIN CLIMB
IN THE UPPER 80S TO MID 90S...WITH THE COOLEST AREAS /RELATIVELY
SPEAKING/ DOWNSTREAM OF THE LAKES COURTESY OF STRENGTHENING
SOUTHWESTERLY FLOW AHEAD OF THE APPROACHING FRONT. IN FACT WITH
THE TIGHTENING HEIGHT GRADIENT/INCREASING WINDS ALOFT AND A WELL
MIXED BOUNDARY LAYER...GUSTS OF 25 TO 35 MPH WILL BE POSSIBLE
ACROSS MUCH OF THE FORECAST AREA AND PARTICULARLY DOWNWIND OF LAKE
ERIE. THESE DOWNSLOPING SOUTHWESTERLY WINDS WILL HELP PUSH
TEMPERATURES ACROSS THE GENESEE VALLEY AND FINGER LAKES INTO THE
LOW TO MID 90S AND WITH DEWPOINTS IN THE 70S HEAT INDICES COULD
CLIMB OVER 100 FROM THE ROCHESTER METRO AREA AND
EAST...POTENTIALLY WARRANTING A HEAT ADVISORY.
WITH THE WARM AND MOIST AIR STILL IN PLACE...THE POSSIBILITY FOR
SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN EXIST FRIDAY
AFTERNOON AWAY FROM AREAS DOWNWIND OF THE LAKES AND THEIR
ASSOCIATED RAIN SHADOWS. EVEN AWAY FROM THESE AREAS THOUGH
DOWNSLOPING WILL LIKELY HAMPER WIDESPREAD CONVECTIVE DEVELOPMENT.
THE BEST SHOT AT WIDESPREAD CONVECTIVE ACTIVITY ACROSS THE REGION
WILL HOLD OFF UNTIL FRIDAY NIGHT WITH THE ARRIVAL OF THE PRE-FRONTAL
TROUGH. MODEL GUIDANCE SUITE CONTINUES TO BE IN REASONABLY GOOD
AGREEMENT IN PUSHING THIS TROUGH AND ASSOCIATED
SHOWERS/THUNDERSTORMS ACROSS WESTERN AND NORTH/CENTRAL NEW YORK
FRIDAY NIGHT INTO EARLY SATURDAY MORNING...HOWEVER THE SEVERE THREAT
REMAINS UNCERTAIN AS THE TROUGH WILL BE CROSSING THE FORECAST AREA
IN THE MIDDLE OF THE NIGHT...DURING WHAT IS TYPICALLY THE MOST
STABLE TIME OF DAY. IN ADDITION...THE STRONGEST SYNOPTIC LIFT WILL
BE DISPLACED WELL TO OUR NORTHEAST ACROSS SE ONTARIO/SRN QUEBEC
UNDERNEATH THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET. THAT
SAID...WITH GFS MODEL PROGGED MUCAPES OF AROUND 800 J/KG...ON THE
LOWER END COMPARED TO SOME OF THE OTHER MODELS...AND A 40KT
LOW/MID-LEVEL JET TO CONTEND WITH...CANNOT RULE OUT THE POTENTIAL
FOR STRONG TO MARGINALLY SEVERE WIND GUSTS WITH STRONGER
THUNDERSTORMS...SHOULD THEY SURVIVE LONG ENOUGH TO MAKE IT INTO
THE AREA. IN ADDITION...HAVE ADDED ENHANCED WORDING FOR HEAVY RAIN
FRIDAY NIGHT AS PWATS AHEAD OF THE FRONT WILL BE PUSHING 2 INCHES.
THE MAIN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH
SOUTH/EAST OF THE FORECAST AREA ON SATURDAY MORNING...HOWEVER THE
ACTUAL COLD FRONT WILL TRAIL THE PRE-FRONTAL TROUGH BY NEARLY 24
HOURS. AS SUCH...THERE WILL BE A LINGERING CHANCE OF SHOWERS AND
THUNDERSTORMS ONCE AGAIN SATURDAY AFTERNOON. ALTHOUGH THE
LONG-AWAITED COOLER AIR WILL STILL BE MAINLY FOUND TO OUR NORTH IN
ONTARIO...THE WARMEST AIR WILL HAVE PUSHED OFF TO THE EAST RESULTING
IN A NOMINALLY COOLER...ALBEIT STILL HUMID DAY SATURDAY WITH HIGHS
IN THE LOW TO MID 80S. THE COLD FRONT WILL FINALLY CROSS THE REGION
SATURDAY EVENING...BRINGING WITH IT MUCH COOLER AND DRIER AIR WITH
TEMPERATURES DROPPING INTO THE LOWER 60S NEAR THE LAKES WITH UPPER
50S ACROSS HIGHER TERRAIN INLAND.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
IN THE WAKE OF THE COLD FRONTAL PASSAGE SATURDAY NIGHT...HIGH
PRESSURE WILL BUILD INTO THE UPPER LAKES ON SUNDAY WITH A RETURN TO
SOME SUNSHINE AND TEMPERATURES AT OR SLIGHTLY BELOW AVERAGE ALONG
WITH LOW HUMIDITY.
HIGH PRESSURE WILL DRIFT OFF THE NEW ENGLAND COAST EARLY NEXT WEEK
WITH SOUTHERLY RETURN FLOW INCREASING. THIS WILL QUICKLY BRING
TEMPERATURES BACK TO A LITTLE ABOVE AVERAGE BY TUESDAY AND
WEDNESDAY. MODEL GUIDANCE IS A LITTLE MORE AGGRESSIVE TODAY IN
BRINGING MOISTURE BACK NORTH INTO THE AREA...EVEN AS EARLY AS MONDAY
AFTERNOON ACROSS THE FINGER LAKES INTO EASTERN NY. NOT READY TO BUY
THIS FAST SOLUTION JUST YET...BUT WILL INTRODUCE A LOW CHANCE FOR
TUESDAY AND WEDNESDAY AS MOISTURE RETURN INCREASES AND THE NEXT WEAK
TROUGH APPROACHES THE GREAT LAKES.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
THIS AFTERNOON...WE SHOULD SEE ADDITIONAL ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS BLOSSOM WITH DAYTIME HEATING AND
INSTABILITY. SOUTH OF LAKE ONTARIO...THE BULK OF THESE WILL FORM
ALONG LAKE BREEZE AND OTHER CONVERGENCE ZONES AND WILL LIKELY REMAIN
LIMITED IN COVERAGE GIVEN THE LACK OF A REAL SYNOPTIC TRIGGER...
WHILE NORTHERN PORTIONS OF THE NORTH COUNTRY AND SAINT LAWRENCE
VALLEY MAY SEE A SOMEWHAT GREATER CONVECTIVE COVERAGE DEVELOP AS A
WEAK MID LEVEL SHORTWAVE APPROACHES THIS AFTERNOON. GIVEN THE
OVERALL LIMITED EXPECTED COVERAGE...FOR NOW HAVE RETAINED A MENTION
OF VCSH IN THE TAFS WHERE APPROPRIATE...THOUGH ANY CONVECTION THAT
DOES FORM WILL HAVE THE POTENTIAL TO PRODUCE BRIEF LOCALIZED
REDUCTIONS TO IFR/MVFR. OUTSIDE OF THIS...GENERAL VFR CONDITIONS
WILL CONTINUE TO BE THE RULE.
THIS ACTIVITY WILL DIMINISH IN THE EARLY EVENING SUCH THAT MUCH OF
THE AREA WILL BE DRY WITH VFR FLIGHT CONDITIONS. WITH THE AIRMASS
REMAINING MUGGY SOME BRIEF DROPS IN VSBYS TO MVFR ARE
POSSIBLE...ESPECIALLY IN THE SOUTHERN TIER. WINDS WILL WEAKEN
THROUGH THE FIRST HALF OF THE NIGHT AS WELL. LATER OVERNIGHT WINDS
MAY UPTICK A FEW KNOTS AS THE PRESSURE GRADIENT INCREASES SOME WITH
A SURFACE TROUGH AHEAD OF A COLD FRONT DROPS INTO THE UPPER GREAT
LAKES.
OUTLOOK...
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS.
FRIDAY NIGHT AND SATURDAY...A PERIOD OF SHOWERS AND THUNDERSTORMS IS
LIKELY ALONG WITH ASSOCIATED IFR/MVFR...OTHERWISE MAINLY VFR.
SUNDAY AND MONDAY...VFR.
&&
.MARINE...
HIGH PRESSURE CENTERED OVER THE TENNESSEE VALLEY WILL MAINTAIN A
LIGHT SOUTHWESTERLY FLOW ACROSS THE LAKES AND RIVERS TODAY WITH
WAVES ON THE LAKES GENERALLY IN THE ONE TO TWO FOOT RANGE. LATER
TONIGHT AND THROUGH THE DAY FRIDAY THESE SOUTHWEST WINDS WILL
INCREASE SUCH THAT WAVES WILL LIKELY REACH SCA LEVELS ON LAKE ERIE
FRIDAY...AND LATER IN THE DAY AND NIGHT ON MUCH OF LAKE ONTARIO. A
COLD FRONT WILL SAG ACROSS THE LAKES LATE FRIDAY AND EARLY SATURDAY
AND EFFECTIVELY WEAKEN AND VEER THESE WINDS TO MORE OF A WEST TO
NORTHWESTERLY FLOW. THIS WILL ALLOW WAVES TO RELAX BELOW SMALL CRAFT
LEVELS SATURDAY MORNING. ANOTHER PERIOD OF WAVES AVERAGING ONE TO
TWO FOOT WILL BEGIN THROUGH THE REMAINDER OF THE WEEKEND AND INTO
NEXT WEEK.
&&
.CLIMATE...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH FRIDAY...BUT
TEMPERATURES WILL NOT BE EXTREME OR RECORD BREAKING. RECORD HIGH
TEMPERATURES EACH DAY THIS WEEK ARE LIKELY OUT OF REACH FOR BUFFALO
AND ROCHESTER. RECORD WARM LOW TEMPERATURES ARE MOSTLY IN THE MID
70S...AND A FEW NIGHTS MIGHT GET CLOSE TO THOSE RECORDS.
WATERTOWN HAS A LITTLE BETTER CHANCE AT BREAKING A FEW RECORDS THIS
WEEK...BUT THIS IS PRIMARILY DUE TO THE MUCH SHORTER PERIOD OF
RECORD THERE...GOING BACK 65 YEARS TO MAY OF 1949. RECORDS AT
BUFFALO AND ROCHESTER BOTH GO BACK 143 YEARS TO 1871.
HERE ARE THE RECORDS FOR THE REMAINDER OF THE WORK WEEK.
BUFFALO..
DATE RECORD HIGH RECORD WARM LOW
THU 7/18 94 76
FRI 7/19 92 75
ROCHESTER...
DATE RECORD HIGH RECORD WARM LOW
THU 7/18 97 76
FRI 7/19 95 75
WATERTOWN...
DATE RECORD HIGH RECORD WARM LOW
THU 7/18 97 72
FRI 7/19 92 72
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ001>006-010-
011-013-014.
MARINE...NONE.
&&
SYNOPSIS...JJR
NEAR TERM...JJR/THOMAS
SHORT TERM...WOOD
LONG TERM...HITCHCOCK/WOOD
AVIATION...JJR/THOMAS
MARINE...THOMAS
CLIMATE...HITCHCOCK/JJRHazardous weather outlook, Jul 18, 9:36 AM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1036 AM EDT THU JUL 18 2013
NYZ001>006-011-013-014-191445-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-
LIVINGSTON-ONTARIO-
1036 AM EDT THU JUL 18 2013
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME
SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HIGH HEAT AND HUMIDITY LEVELS WILL COMBINE TO PRODUCE STRESSFUL HEAT
INDEX VALUES IN THE UPPER 90S...AND POSSIBLY AS HIGH AS 100 TO 104
THURSDAY AND FRIDAY AT LOWER ELEVATIONS AWAY FROM THE LAKE SHORES.
A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY
MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE
POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT
IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE REQUIRED THIS AFTERNOON AND FRIDAY.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ007-008-012-019>021-085-191445-
JEFFERSON-LEWIS-WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
1036 AM EDT THU JUL 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME
SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN
THE MID 90S THURSDAY AND FRIDAY AT LOWER ELEVATIONS AWAY FROM THE
LAKE SHORES.
A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY
MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE
POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT
IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE REQUIRED THIS AFTERNOON AND FRIDAY.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ010-191445-
NORTHERN ERIE-
1036 AM EDT THU JUL 18 2013
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME
SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN
THE MID 90S THURSDAY AND FRIDAY AT LOWER ELEVATIONS AWAY FROM THE
LAKE SHORES.
A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY
MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE
POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT
IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE REQUIRED THIS AFTERNOON AND FRIDAY.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-191445-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1036 AM EDT THU JUL 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
A FEW SHOWERS AND THUNDERSTORMS MAY BRING GUSTY WINDS RESULTING IN
LOCALLY HIGHER WAVES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO
SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE
THUNDERSTORMS WITH STRONG WINDS ALONG WITH LOCALLY HIGHER WAVES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE REQUIRED THIS AFTERNOON AND FRIDAY.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 18, 11:30 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1230 PM EDT THU JUL 18 2013
NYZ004-014-181730-
ONTARIO NY-WAYNE NY-
1230 PM EDT THU JUL 18 2013
...STRONG THUNDERSTORM DEVELOPING...
* AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR PALMYRA...AND
MOVING EAST AT 10 MPH. THIS STORM MAY PRODUCE SMALL HAIL...GUSTY
WINDS...AND TORRENTIAL DOWNPOURS.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
PALMYRA AND MANCHESTER...
CLIFTON SPRINGS...
NEWARK...
LYONS...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4299 7737 4316 7736 4318 7698 4292 7696
HITCHCOCK
Special weather statement, Jul 18, 11:43 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1243 PM EDT THU JUL 18 2013
NYZ013-014-181745-
LIVINGSTON NY-ONTARIO NY-
1243 PM EDT THU JUL 18 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR HEMLOCK...AND
MOVING EAST AT 15 MPH. THIS STORM MAY PRODUCE GUSTY WINDS...VERY
HEAVY RAINFALL...AND SMALL HAIL.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
CANADICE...
HONEOYE...
BRISTOL...
BRISTOL MOUNTAIN...
COTTAGE CITY...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4277 7771 4287 7767 4287 7709 4276 7712
4275 7728 4276 7731 4273 7734 4268 7734
4267 7736
HITCHCOCKThunderstorm Wind, Monroe
- When
- July 18, 1:00 PM EST
- Where
- Monroe County, 0.69 mi S of Greece
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.210, -77.700
Thunderstorms winds downed numerous trees and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 18 to 20, 20135 deaths · 1 event
- Heat in Maryland, July 18, 20134 deaths · 12 events
- Lightning Strike in Michigan, July 18, 20131 death · $70,000 · 1 event
- Flash Flooding and Lightning Strikes in Colorado, July 18, 201310 injured · $30,000 · 4 events
- Hail and Damaging Winds in Michigan, July 18 to 19, 2013$453,000 · 70 kt wind · 14 events
- Flash Flood and Damaging Winds in Tennessee, July 18, 2013$370,000 · 61 kt wind · 6 events
- Flash Flooding and Debris Flows in Colorado, July 18, 2013$153,000 · 0.75 in hail · 9 events
- Flash Flooding and Flooding in Puerto Rico, July 18, 2013$58,000 · 28 events
- Lightning Strike in Wisconsin, July 18, 2013$162,000 · 1 event
- Flash Flooding and Hail in Minnesota, July 18 to 19, 2013$110,000 · 52 kt wind · 7 events
- Flash Flood and Damaging Winds in Mississippi, July 18 to 20, 2013$98,000 · 53 kt wind · 8 events
- Damaging Winds in Kentucky, July 18, 2013$102,000 · 83 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470408.